Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 25, 2011, 11:18 AM CDT for Hughes County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 11:18 AM CDT (16:18 UTC)
- Expired
- Apr 25, 2011, 11:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Hughes County, OK
The radar
The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:00 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:15 AM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Apr 25, 6:15 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
615 AM CDT MON APR 25 2011
.AVIATION...
WEAK FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE AREA THIS
MORNING...ALTHOUGH OVERNIGHT SHOWERS/TSTM OUTFLOW HAS MADE BOUNDARY
MORE DIFFICULT TO PINPOINT. LOW IFR CONDITIONS WIDEPSREAD EARLY THIS
MORNING AND WILL PERSIST FOR AT LEAST A FEW HOURS AFTER SUNRISE WITH
WEAK MOIST LOW LEVEL FLOW. SURFACE LOW EXPECTED TO TAKE SHAPE VCNTY
SPS THIS MORNING THEN MOVE NEWD WITH FRONT THEN PUSHING BACK SWD.
THIS SHOULD ALLOW FOR IMPVG CONDITIONS DURING THE DAY. TSTM
DEVELOPMENT EXPECTED TO FOCUS ALONG FRONT/DRYLINE LATER
TODAY...WHICH IS EXPECTED TO BE EAST OF TAF SITES.
&&
.PREV DISCUSSION... /ISSUED 336 AM CDT MON APR 25 2011/
.DISCUSSION...
SCATTERED THUNDERSTORMS BEGINNING TO DEVELOP ACROSS NRN OK THIS
MORNING ALONG ELEVATED FRONTAL BOUNDARY AIDED BY UPPER JET ARCING
FROM SRN ROCKIES INTO OK. EXPECT THIS ACTIVITY TO CONTINUE TO
INCREASE IN AREAL COVERAGE THIS MORNING WITH STRONG FORCING
CONTINUING. SURFACE FRONT REMAINS NEARLY STATIONARY THIS MORNING
FROM SE OK INTO W TX. FRONT MAY LIFT BACK NORTH...ESP IN ERN
AREAS...AS SURFACE LOW DEVELOPS NRN SPS THIS MORNING. LOW THEN LIFTS
NEWD DURING THE DAY WITH DRYLINE ADVANCING EWD ACROSS SRN OK AND
FRONT BEGINNING TO SURGE BACK SWD AS LOW LIFTS INTO MO BY EARLY
EVENING. MOIST AIRMASS AHEAD OF THE SURFACE BOUNDARIES WILL BECOME
QUITE UNSTABLE BY AFTERNOON AND EXPECT THUNDERSTORMS TO DEVELOP
ALONG THE FRONT/DRYLINE OVER FAR EASTERN PARTS OF THE FA. INSTAB AND
STRONG SHEAR PROFILES WILL BE FAVORABLE FOR SUPERCELLS WHICH SHOULD
FAIRLY MOVE EAST OF THE FA. AFTER THIS ACTIVITY MOVES OFF TO THE
EAST MAY BE A RELATIVELY QUIET NIGHT AS THE FRONT PUSHES BACK SOUTH
OF THE REGION. ANOTHER S/W TROUGH WILL DIG SEWD THROUGH THE MEAN
TROUGH OVER THE CENTRAL U.S. AS THIS SYSTEM DEEPENS OVER THE
PLAINS...SURFACE WAVE WILL DEVELOP ON THE FRONT...TRACKING SOUTH OF
THE RED RIVER LATE TUESDAY/TUESDAY NIGHT. SEVERE STORMS MAY CLIP FAR
SERN PARTS OF THE AREA...BUT MAIN THREAT WILL REMAIN SOUTHEAST OF
THE FA. SOME LINGERING SHOWERS/TSTMS MAY CONTINUE INTO WEDNESDAY
BENEATH COOLER AIR ALOFT. FRONT THEN PUSHES WELL TO THE SOUTH AND ON
INTO THE GULF AS UPPER TROUGH CONTINUES TO MOVE EASTWARD WITH DRY
WEATHER THEN EXPECTED TO PERSIST THROUGH LATE WEEK. ANOTHER FRONT
MOVES THROUGH SATURDAY AS BROAD UPPER TROUGH MOVES THROUGH THE
CENTRAL AND NORTHERN PLAINS WITH PRECIP CHANCES LIMITED TO THE SE.
DRY WEATHER THEN EXPECTED THROUGH THE REMAINDER OF THE
PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 69 49 70 50 / 40 20 10 50
HOBART OK 70 46 71 47 / 20 10 10 40
WICHITA FALLS TX 82 51 79 53 / 20 10 10 20
GAGE OK 64 39 67 44 / 20 10 20 50
PONCA CITY OK 64 42 66 46 / 60 20 20 60
DURANT OK 82 57 76 56 / 50 20 20 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR OKZ015>020-
022>031-035>040-044.
TX...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR TXZ085-086.
&&
22/02Hazardous weather outlook, Apr 25, 5:20 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
520 AM CDT MON APR 25 2011
OKZ004>048-050>052-TXZ083>090-251700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
520 AM CDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA EAST OF A LINE FROM PONCA CITY TO
STILLWATER...TO ARDMORE AND MARIETTA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM TO
10 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A VIGOROUS UPPER LEVEL JET AND TROUGH HAD BEGUN TO EJECT FROM THE
SOUTHERN ROCKIES THIS MORNING. THESE FEATURES WILL MOVE EAST
THROUGHOUT THE DAY. THEY WILL BRING LIFT TO GENERATE
THUNDERSTORMS...AND STRONG WIND SHEAR THAT WILL LIKELY YIELD SEVERE
STORMS.
EARLY THIS MORNING...THUNDERSTORMS HAD ALREADY FORMED IN NORTHERN
OKLAHOMA...WHERE WEAKLY TO MODERATELY UNSTABLE AIR WAS ARRIVING FROM
THE SOUTH. ALTHOUGH ISOLATED SEVERE HAIL WILL BE POSSIBLE...THESE
STORMS WILL MAINLY PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...AND
SMALL HAIL.
THIS FIRST WAVE OF ACTIVITY WILL MOVE OUT OF THE REGION BY MID
MORNING. THEN THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT WILL
BE ALONG A COLD FRONT AS IT ARRIVES IN THE INTERSTATE 35 CORRIDOR.
STRONG TO SEVERE STORMS ARE EXPECTED TO FORM ALONG THE FRONT
RELATIVELY EARLY IN THE AFTERNOON HOURS. INSTABILITY...WIND SHEAR...
AND LOW CLOUD BASES WILL AGAIN FAVOR DAMAGING HAIL AND DAMAGING
WINDS...BUT ALSO WITH SOME RISK OF TORNADOES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...65 PERCENT.
OTHER HAZARDOUS WEATHER...
DENSE FOG WILL LIMIT VISIBILITIES TO LESS THAN 1/4 MILE ACROSS PARTS
OF THE AREA. A DENSE FOG ADVISORY IS IN EFFECT. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
DRY AND BREEZY CONDITIONS WILL ELEVATE THE WILDFIRE POTENTIAL FOR A
FEW HOURS TODAY IN WESTERN NORTH TEXAS...MAINLY AROUND FOARD...
KNOX...AND BAYLOR COUNTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL EJECT FROM THE ROCKIES
ON TUESDAY EVENING. ALTHOUGH THE RICH FEED OF GULF MOISTURE WILL BE
LOCATED SOUTH AND EAST OF THE NORMAN FORECAST AREA...A FEW SEVERE
STORMS WILL BE POSSIBLE...AS THE DISTURBANCE WILL GENERATE VERY
STRONG LIFT. ONE CLUSTER OF STRONG STORMS WILL ARRIVE INTO NORTHWEST
OKLAHOMA LATE IN THE DAY...AND MAY EVENTUALLY REACH OTHER PARTS OF
OKLAHOMA AND NORTH TEXAS. MEANWHILE...ANOTHER CLUSTER OF STORMS WILL
LIKELY AFFECT SOUTHEAST OKLAHOMA...AS SURFACE LOW PRESSURE PASSES
NEARBY.
THE CHANCE OF THUNDERSTORMS WILL END EARLY WEDNESDAY...AND DRY
WEATHER IS THEN EXPECTED THROUGH AT LEAST FRIDAY. THERE IS A CHANCE
THAT ANOTHER STORM SYSTEM WILL APPROACH NEXT WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
BURKEIn the hours before
Special weather statement, Apr 25, 10:53 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CDT MON APR 25 2011
OKZ032-042-043-251615-
COAL OK-HUGHES OK-PONTOTOC OK-
1053 AM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES AND PONTOTOC
COUNTIES.
AT 1053 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALLEN TO 6 MILES NORTHWEST OF FITTSTOWN...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3464 9639 3455 9682 3459 9682 3488 9658
3490 9654 3488 9651 3492 9649 3513 9610
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:31 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 13 hr |
| Apr 24, 7:33 PM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Apr 24, 7:44 PM CDT | Special Weather Statement | OUN | Bryan | 16 min |
| Apr 24, 7:54 PM CDT | Special Weather Statement | OUN | Cleveland | 21 min |
| Apr 24, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 58 min |
| Apr 24, 8:13 PM CDT | Special Weather Statement | OUN | Lincoln | 17 min |
| Apr 24, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 56 min |
| Apr 24, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 54 min |
| Apr 24, 10:11 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 49 min |
| Apr 25, 2:48 AM CDT | Special Weather Statement | OUN | Love | 12 min |
| Apr 25, 2:52 AM CDT | Dense Fog Advisory | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Cotton and 17 more | 7 hr |
| Apr 25, 2:59 AM CDT | Special Weather Statement | OUN | Marshall | 31 min |
| Apr 25, 3:04 AM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Apr 25, 3:20 AM CDT | Special Weather Statement | OUN | Noble | 25 min |
| Apr 25, 3:23 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 52 min |
| Apr 25, 3:28 AM CDT | Special Weather Statement | OUN | Noble | 32 min |
| Apr 25, 3:52 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 38 min |
| Apr 25, 4:02 AM CDT | Special Weather Statement | OUN | Garfield, Kay, Noble | 28 min |
| Apr 25, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 23 min |
| Apr 25, 4:28 AM CDT | Special Weather Statement | OUN | Garfield, Kay, Noble | 32 min |
| Apr 25, 4:38 AM CDT | Special Weather Statement | OUN | Garfield | 37 min |
| Apr 25, 4:58 AM CDT | Special Weather Statement | OUN | Kay, Noble | 32 min |
| Apr 25, 10:53 AM CDT | Special Weather Statement | OUN | Pontotoc | 22 min |
| Apr 25, 11:08 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 52 min |
| Apr 25, 11:55 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Apr 25, 12:05 PM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Apr 25, 1:17 PM CDT | Special Weather Statement | OUN | Love, Pontotoc | 28 min |
| Apr 25, 1:44 PM CDT | Special Weather Statement | OUN | Coal | 16 min |
| Apr 25, 1:49 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 41 min |
| Apr 25, 1:51 PM CDT | Severe Thunderstorm Warning | OUN | Love | 39 min |
| Apr 25, 2:07 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 21 min |
| Apr 25, 2:26 PM CDT | Special Weather Statement | OUN | Marshall | 19 min |
| Apr 25, 2:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
| Apr 25, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 49 min |
| Apr 25, 3:28 PM CDT | Special Weather Statement | OUN | Harmon | 17 min |
| Apr 25, 3:34 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 26 min |
| Apr 25, 3:48 PM CDT | Special Weather Statement | OUN | Beckham | 27 min |
| Apr 25, 3:49 PM CDT | Special Weather Statement | OUN | Greer | 26 min |
| Apr 25, 4:12 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 18 min |
| Apr 25, 4:13 PM CDT | Special Weather Statement | OUN | Beckham | 32 min |
| Apr 25, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 32 min |
| Apr 25, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 31 min |
| Apr 25, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 38 min |
| Apr 25, 4:57 PM CDT | Special Weather Statement | OUN | Jackson | 18 min |
| Apr 25, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Apr 25, 5:38 PM CDT | Special Weather Statement | OUN | Beckham | 22 min |
| Apr 25, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 67 min |
| Apr 25, 5:59 PM CDT | Special Weather Statement | OUN | Harmon | 31 min |
| Apr 25, 6:14 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 41 min |
| Apr 25, 6:42 PM CDT | Special Weather Statement | OUN | Grady, Stephens | 33 min |
| Apr 25, 6:45 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Apr 25, 12:22 AM CDT | Special Weather Statement | OUN | Archer | 23 min |
| Apr 25, 12:43 AM CDT | Special Weather Statement | OUN | Archer | 32 min |
| Apr 25, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 36 min |
| Apr 25, 1:28 AM CDT | Special Weather Statement | OUN | Clay | 32 min |
| Apr 25, 2:02 AM CDT | Special Weather Statement | OUN | Montague | 13 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.